Alert archive / Michigan / Winter Storm Warnings in 2011
Winter Storm Warning 7, NWS Detroit, MI
NWS Detroit, MI issued this winter storm warning at Nov 29, 2011, 10:12 PM EST for Bay County, Saginaw County, Shiawassee County, Michigan. It was in force for 6 hr. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 29, 2011, 10:12 PM EST (03:12 UTC)
- Expired
- Nov 30, 2011, 4:00 AM EST
- In force
- 6 hr
- Issued by
- NWS Detroit, MI
Counties Bay County, MI, Saginaw County, MI, Shiawassee County, MI
The radar
The Detroit radar (KDTX), 85 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 29, 10:38 PM EST | SNOW 5 | 5 S Merrill, MI | 6 HOUR TOTAL. |
| Nov 29, 11:51 PM EST | SNOW 4.2 | Bridgeport, MI | 6 HR TOTAL. |
| Nov 30, 12:00 AM EST | SNOW 6.2 | 9 W Saginaw, MI | 6 HR TOTAL. |
| Nov 30, 1:33 AM EST | SNOW 6.1 | Bridgeport, MI | 8 HOUR TOTAL |
| Nov 30, 1:37 AM EST | SNOW 6 | 2 N Saginaw, MI | 8 HOUR TOTAL |
| Nov 30, 1:37 AM EST | SNOW 6 | 2 N Saginaw, MI | 8 HOUR TOTAL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 3.2 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 461 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 254 m²/s²
- 0-3 km storm-relative helicity
- 545 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
365 WWUS43 KDTX 300312 WSWDTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1012 PM EST TUE NOV 29 2011 ...FIRST ACCUMULATING SNOW OF THE SEASON CONTINUES TONIGHT... .LOW PRESSURE WILL TRACK FROM NORTHERN OHIO INTO UPSTATE NEW YORK BY WEDNESDAY MORNING. THIS SYSTEM IS RESPONSIBLE FOR THE WIDESPREAD RAIN THAT IMPACTED THE AREA OVER THE LAST 24 HOURS... AND NOW WIDESPREAD SNOW OVER SOUTHEAST MICHIGAN. THE SNOW WILL END LATE TONIGHT. HOWEVER TEMPERATURES WILL DROP BELOW FREEZING BY DAYBREAK WEDNESDAY AND MAY POTENTIALLY FREEZE SLUSHY SNOW ACCUMULATION AND STANDING WATER ON THE ROADS. MIZ048-053-060-301200- /O.UPG.KDTX.WW.Y.0018.000000T0000Z-111130T1200Z/ /O.NEW.KDTX.WS.W.0007.111130T0312Z-111130T1200Z/ BAY-SAGINAW-SHIAWASSEE- INCLUDING THE CITIES OF...BAY CITY...SAGINAW...OWOSSO 1012 PM EST TUE NOV 29 2011 ...WINTER STORM WARNING IN EFFECT UNTIL 7 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 7 AM EST WEDNESDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. HAZARDOUS WEATHER... * SNOW WILL CONTINUE...HEAVY AT TIMES...BEFORE DIMINISHING DURING THE EARLY MORNING HOURS. TOTAL SNOWFALL ACCUMULATIONS WILL RANGE FROM 5 TO 7 INCHES. IMPACTS... * SNOW COVERED AND ICY ROADS ARE EXPECTED TO DEVELOP TONIGHT AS TEMPERATURES DROP BELOW FREEZING. UNTREATED ROADS WILL BE SLIPPERY FOR THE WEDNESDAY MORNING COMMUTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS. * PREPARE...PLAN...AND STAY INFORMED. VISIT WWW.WEATHER.GOV/DTX/?N=WEATHER_PREPAREDNESS && $$ MIZ047-049-054-055-061-062-301200- /O.CON.KDTX.WW.Y.0018.000000T0000Z-111130T1200Z/ MIDLAND-HURON-TUSCOLA-SANILAC-GENESEE-LAPEER- INCLUDING THE CITIES OF...MIDLAND...BAD AXE...CARO...SANDUSKY... FLINT...LAPEER 1012 PM EST TUE NOV 29 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... HAZARDOUS WEATHER... * SNOW WILL CONTINUE...HEAVY AT TIMES...DURING THE EVENING AND THEN DIMINISH AFTER MIDNIGHT. TOTAL SNOWFALL ACCUMULATIONS WILL RANGE FROM 3 TO 5 INCHES. IMPACTS... * SNOW COVERED AND ICY ROADS ARE EXPECTED TO DEVELOP TONIGHT AS TEMPERATURES DROP BELOW FREEZING. UNTREATED ROADS WILL BE SLIPPERY FOR THE WEDNESDAY MORNING COMMUTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. * PREPARE...PLAN...AND STAY INFORMED. VISIT WWW.WEATHER.GOV/DTX/?N=WEATHER_PREPAREDNESS && $$ MIZ068-069-075-082-301200- /O.CON.KDTX.WW.Y.0018.000000T0000Z-111130T1200Z/ LIVINGSTON-OAKLAND-WASHTENAW-LENAWEE- INCLUDING THE CITIES OF...HOWELL...PONTIAC...ANN ARBOR...ADRIAN 1012 PM EST TUE NOV 29 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... HAZARDOUS WEATHER... * SNOW WILL CONTINUE DURING THE EVENING AND THEN DIMINISH AFTER MIDNIGHT. TOTAL SNOWFALL ACCUMULATIONS WILL RANGE FROM 2 TO 4 INCHES. AMOUNTS CLOSER TO AN INCH ARE EXPECTED IN EASTERN SECTIONS OF LENAWEE AND WASHTENAW COUNTIES AND SOUTHERN SECTIONS OF OAKLAND COUNTY. IMPACTS... * SNOW COVERED AND ICY ROADS ARE EXPECTED TO DEVELOP TONIGHT AS TEMPERATURES DROP BELOW FREEZING. UNTREATED ROADS WILL BE SLIPPERY FOR THE WEDNESDAY MORNING COMMUTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. * PREPARE...PLAN...AND STAY INFORMED. VISIT WWW.WEATHER.GOV/DTX/?N=WEATHER_PREPAREDNESS && $$ BT
1 follow-up statement
032 WWUS43 KDTX 300900 WSWDTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 400 AM EST WED NOV 30 2011 MIZ048-053-060-301000- /O.CAN.KDTX.WS.W.0007.000000T0000Z-111130T1200Z/ BAY-SAGINAW-SHIAWASSEE- INCLUDING THE CITIES OF...BAY CITY...SAGINAW...OWOSSO 400 AM EST WED NOV 30 2011 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE WINTER STORM WARNING. HAZARDOUS WEATHER... * SNOW HAS ENDED ACROSS THE AREA. * SNOWFALL TOTALS OF UP TO 6 INCHES HAVE BEEN REPORTED. IMPACTS... * HAZARDOUS TRAVEL CONDITIONS CAN BE EXPECTED FOR THE MORNING COMMUTE DUE TO ICY AND SNOW PACKED ROADS. * LOCAL POWER OUTAGES WILL BE POSSIBLE FROM THE HEAVY WET SNOW THAT FEEL LAST NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... * FOR MORE INFORMATION VISIT WEATHER.GOV/DETROIT. && $$ MIZ047-049-054-055-061-062-068-069-075-082-301000- /O.CAN.KDTX.WW.Y.0018.000000T0000Z-111130T1200Z/ MIDLAND-HURON-TUSCOLA-SANILAC-GENESEE-LAPEER-LIVINGSTON-OAKLAND- WASHTENAW-LENAWEE- INCLUDING THE CITIES OF...MIDLAND...BAD AXE...CARO...SANDUSKY... FLINT...LAPEER...HOWELL...PONTIAC...ANN ARBOR...ADRIAN 400 AM EST WED NOV 30 2011 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE WINTER WEATHER ADVISORY. HAZARDOUS WEATHER... * LIGHT SNOW WILL DIMINISH TO FLURRIES AND THEN END EARLY THIS MORNING. * TOTAL SNOWFALL OF GENERALLY 2 TO 5 INCHES HAVE BEEN REPORTED. IMPACTS... * HAZARDOUS TRAVEL CONDITIONS CAN BE EXPECTED FOR THE MORNING COMMUTE DUE TO ICY AND SNOW PACKED ROADS. * LOCAL POWER OUTAGES WILL BE POSSIBLE FROM THE HEAVY WET SNOW THAT FELL LAST NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... * FOR MORE INFORMATION VISIT WEATHER.GOV/DETROIT. && $$ DG
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this winter storm warning went out at Nov 29, 10:00 PM EST, 12 minutes earlier.
Area forecast discussion, Nov 29, 10:00 PM EST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1000 PM EST TUE NOV 29 2011
.UPDATE...
IMPRESSIVE SNOWFALL RATES ACHIEVED IN THE DEFORMATION BAND
RESULTED IN A QUICK 2 TO 4 INCHES OF ACCUMULATION IN THE SAGINAW
VALLEY BETWEEN 6 AND 9 PM. BASED ON RADAR TRENDS AND INCOMING 00Z
NAM RUN THE BAND IS EXPECTED TO PERSIST AT LEAST ANOTHER 3 HOURS
WITH SIMILAR STRENGTH BEFORE WEAKENING AND PEELING EASTWARD. THIS
SHOULD RESULT IN ANOTHER 2 INCHES TO AS MUCH AS 4 INCHES IN THE
SAGINAW VALLEY WHICH WOULD PUSH TOTALS OVER THE 5 INCHES IN 6
HOURS WARNING THRESHOLD IF NOT EVENTUALLY THE 6 IN 12 THRESHOLD.
FOR NOW, PLAN TO UPGRADE SHIAWASSEE, SAGINAW, AND BAY TO A WINTER
STORM WARNING BASED ON THESE EXPECTATIONS.
&&
.AVIATION...ISSUED 707 PM EST TUE NOV 29 2011
//DISCUSSION...
THE CHANGE FROM RAIN TO SNOW WILL CONTINUE DURING THE EVENING WITH
THE HEAVIEST SNOW OCCURRING FROM PTK NORTHWARD. THIS IS WHERE
IFR/LIFR CONDITIONS WILL OCCUR WITH BOTH LOW CEILING AND VISIBILITY
HAMPERED EVEN MORE BY STRONG NORTHERLY WINDS. THE OVERALL TREND WILL
BE FOR THE BAND TO WEAKEN BEFORE IT PIVOTS SOUTHWARD OVER THE
DETROIT AREA BUT A PERIOD OF IFR CONDITIONS IS EXPECTED EVEN THERE
FOR A FEW HOURS DURING THE OVERNIGHT BEFORE THE SYSTEM EXITS TO
THE EAST BY SUNRISE. A QUICK IMPROVEMENT TO VFR IS EXPECTED AT ALL
LOCATIONS DURING WEDNESDAY MORNING WITH A MODEST NORTHWEST TO WEST
WIND INTO WEDNESDAY EVENING.
FOR DTW...LIGHT RAIN WILL BECOME A MIX OF LIGHT RAIN AND SNOW EARLY
IN THE EVENING...FOLLOWED BY A CHANGE TO ALL SNOW AROUND MIDNIGHT.
THE HEAVIER BAND OF SNOW TO THE NORTH IS EXPECTED TO WEAKEN BEFORE
PIVOTING SOUTHWARD OVER DTW. THIS WILL HELP LIMIT SNOW ACCUMULATION
TO AN INCH OR LESS AND MAINLY ON GRASSY SURFACES.
//DTW THRESHOLD THREATS...
* HIGH CONFIDENCE CEILING WILL REMAIN BELOW 5000 FT THROUGH 13Z
WEDNESDAY.
* HIGH CONFIDENCE OF RAIN CHANGING TO SNOW WITH ACCUMULATION UP TO
AN INCH.
&&
.PREV DISCUSSION...ISSUED 333 PM EST TUE NOV 29 2011
SHORT TERM...THIS EVENING THROUGH WEDNESDAY MORNING.
LIGHT TO MODERATE RAINS WITH TEMPS HOLDING IN THE 30S AND WIND GUSTS
APPROACHING 40 MPH HAS LED TO A RATHER RAW AND WET DAY ACROSS THE
FORECAST AREA. THE DEEP UPPER LOW RESPONSIBLE FOR THIS ADVERSE
WEATHER IS NOW LOCATED OVER EASTERN KENTUCKY AND IS FORECAST TO
ROTATE NORTHWARD ACROSS THE UPPER OHIO VALLEY THIS EVENING AND INTO
LAKE ONTARIO OVERNIGHT. MUCH OF THE OHIO VALLEY AND SRN GREAT LAKES
REGION HAVE REMAINED WITHIN THE DEFORMATION ZONE TO THE
NORTH/NORTHWEST OF THE UPPER LOW FOR THE LAST 24 HOURS. THIS REGION
OF FORCING IS EXPECTED TO PERSIST ACROSS SE MI WELL INTO THE
OVERNIGHT HOURS. TIMING THE CHANGE OVER TO SNOW REMAINS THE MAIN
FORECAST CHALLENGE TONIGHT AS IT WILL OBVIOUSLY HAVE LARGE IMPACTS
ON SNOWFALL ACCUMULATIONS.
THE 12Z UPPER AIR ANALYSIS CLEARLY SHOWED THE AXIS OF LOW TO MID
LEVEL WARM AIR OVER SE MI...WITH A REGION OF COLD AIR LOCATED OVER
THE TENNESSEE VALLEY /UNDERNEATH THE UPPER LOW/ AND ACROSS THE
NORTHERN GREAT LAKES. INCREASED MID LEVEL DEFORMATION HAS BEEN
OCCURRING ACROSS CENTRAL AND NORTHERN INDIANA AS A NORTHERN STREAM
WAVE OVER WRN IL HAS BEEN IMPINGING ON THE WESTERN FRINGES OF THE
UPPER LOW. THIS REGION OF ENHANCED MID LEVEL DEFORMATION IS FORECAST
TO INTENSIFY OVER PORTIONS OF SRN MI THIS EVENING /GENERALLY ALONG
AN AXIS FROM SOUTH BEND IND TO SAGINAW AND BAY CITY/. THIS
DEFORMATION IS THEN FORECAST TO ROTATE ACROSS SE MI DURING THE NIGHT
AS THE UPPER LOW LIFTS ACROSS THE EASTERN GREAT LAKES. THIS WILL
SUPPORT FAIRLY WIDESPREAD PRECIP WELL INTO THE NIGHT.
PRECIP ACROSS MOST OF SE MI THIS AFTERNOON HAS BEEN ALL RAIN. SOME
PERIODIC SNOW HAS MIXED IN ACROSS THE SAGINAW VALLEY...BUT WITH
SURFACE TEMPS HOLDING IN THE MID TO UPPER 30S...THERE HAS BEEN NO
REPORTS OF ACCUMULATIONS. THE CHANGE OVER TO SNOW TONIGHT WILL RELY
ON SOME THERMODYNAMIC COOLING OF THE COLUMN ALONG WITH SLOW BUT
STEADY LOW LEVEL COLD AIR ADVECTION FROM THE WEST. THE HEAT FLUX OFF
LAKE HURON UNDER THE STRONG NORTH-NORTHEAST FLOW MAY DELAY THE
CHANGE OVER TO SNOW A LITTLE LATER THAN MODEL SOLUTIONS WOULD
SUGGEST. MODEL SOLUTIONS HAVE ALSO BEEN OVERESTIMATING THE QPF FROM
THIS SYSTEM. SO LOOKING AT RAW MODEL SNOW OUTPUT IS LIKELY TO GIVE A
SIGNIFICANT OVERESTIMATION TO NIGHTTIME SNOW ACCUMULATIONS.
NONETHELESS...IN LIGHT OF THE FORECAST STRENGTH OF THE DEFORMATION
AND TIMING OF THE CHANGE OVER...PLAN TO ISSUE A WINTER WEATHER
ADVISORY FOR MOST OF THE FORECAST AREA. ONCE PRECIP FINALLY CHANGES
OVER TO SNOW...A LARGE ISOTHERMAL LAYER BETWEEN 0C AND -10C WILL
LIKELY LEAD TO SOME LARGE SNOWFLAKES AND AT LEAST A BRIEF PERIOD OF
RAPID ACCUMULATIONS. FOR MOST OF THE ADVISORY AREA...PLAN TO STICK
WITH A 1 TO 3 INCH TYPE ACCUMULATION. PORTIONS OF THE SAGINAW VALLEY
AND THUMB REGION WILL LIKELY HAVE A LITTLE STRONGER MID LEVEL
FORCING...WARRANTING SOME 2 TO 4 INCH ACCUMS. LOCATIONS FROM MONROE
COUNTY UP TO ST CLAIR COUNTY WILL LIKELY NOT CHANGE OVER UNTIL WELL
AFTER MIDNIGHT...WHICH SUPPORTS JUST MINIMAL ACCUMS IN THESE LOCALS.
TEMPS ARE EXPECTED TO DROP BELOW FREEZING LATE TONIGHT INTO
WEDNESDAY MORNING AS THE WINDS BACK NORTHWEST...WHICH MAY LEAD TO
SOME VERY TREACHEROUS CONDITIONS COME THE MORNING COMMUTE.
THE SURFACE GRADIENT TIGHTENED THIS AFTERNOON AS THE SFC LOW LIFTED
INTO NORTHERN OHIO. WIND GUSTS HAVE ACTUALLY APPROACHED 40 MPH AT
TIMES OVER THE LAST COUPLE OF HOURS. THE LOW LEVEL WINDS ARE
EXPECTED TO CONTINUE TO STRENGTHEN OVER THE NEXT COUPLE OF
HOURS...THEN WEAKEN LATER TONIGHT AS THE SURFACE LOW LIFTS TO ERN
LAKE ERIE. THE WINDS WILL LIKELY BE STRONGEST DOWNWIND OF LAKE HURON
AND SAGINAW BAY WHICH WILL WARRANT A WIND ADVISORY FOR SAGINAW/BAY
AND HURON COUNTIES THIS EVENING.
LONG TERM...WEDNESDAY AFTERNOON THROUGH MONDAY
AN EPISODE OF MIDLEVEL HEIGHT RISES WILL TAKE PLACE ACROSS THE
CENTRAL GREAT LAKES REGION THE LATTER HALF OF WEDNESDAY. MODEL DATA
IS ADVERTISING A WALL OF INTENSE AVA ACROSS THE CWA DURING THE
18-00Z TIMEFRAME...COINCIDENT WITH THE RIDGE PEAK. THE DRY AIR AND
SUBSIDENCE INVERSION WILL BE HIGH END...WHICH LENDS SUPPORT THAT
SKIES WILL QUICKLY CLEAR FOR THE AFTERNOON. LIMITED MIXING
UNDERNEATH THE INVERSION SIGNALS THE TEMPERATURE RESPONSE WILL BE
SLUGGISH TOMORROW...LIKELY RISING INTO THE MIDDLE TO UPPER 30S UNDER
WEAK LATE NOVEMBER/EARLY DECEMBER INSOLATION.
A COMPLEX INTERACTION OF UPPER LEVEL JET STREAKS IS EXPECTED TO TAKE
PLACE ACROSS PORTIONS OF THE NORTHERN/CANADIAN PLAINS ON THURSDAY.
THE NET RESULT OF THIS PHASING/INTERACTING IS TO SEND A WEAK SURFACE
WAVE OF LOW PRESSURE THROUGH AREAS ADJACENT TO LAKE SUPERIOR/HURON
LATE THURSDAY AFTERNOON AND THURSDAY NIGHT. MODELS ARE SUGGESTING
THAT CHANCES FOR PRECIPITATION ACROSS SOUTHEASTERN MICHIGAN WILL WAIT
UNTIL A COLD FRONT APPROACHES AND PASSES THROUGH THE CWA.
UNCERTAINTY EXISTS IN REGARDS TO TIMING...WITH THE FORECAST HEDGING
THE PRIMARY TIMING TO THURSDAY NIGHT. OVERALL...PATTERN RECOGNITION
AND ORIGIN OF AIRMASS SUGGESTS THE SYSTEM WILL GENERALLY BE MOISTURE
STARVED AND POTENTIAL FOR PRECIPITATION WILL REMAIN LOW END.
ANTICIPATION IS FOR TEMPERATURES TO STRUGGLE MIGHTILY IN CLIMBING
ABOVE THE FREEZING MARK ON FRIDAY WITH ROBUST COLD AIR ADVECTION IN
PLACE.
THE NEXT SYSTEM TO KEEP ATTENTION ON WILL BE THE ONE SET TO EJECT
THROUGH THIS WEEKEND. GUIDANCE REMAINS WELL NORTH AND WEST OF THE
FORECAST AREA WITH THE LOW TRACK...AS A LARGE GUIDING JET STREAK IS
ADVERTISED TO SET UP OVER PORTIONS OF NORTHERN ONTARIO/QUEBEC.
THUS...PROBABILITIES REMAIN LOW THAT SUBSEQUENT MODEL RUNS WILL
SHIFT THE SYSTEM SOUTHWARD. OTHERWISE...AMOUNT OF PRECEDING
DEFORMATION AND JET SUPPORT ALOFT AS THE SYSTEM PASSES
THROUGH...CRIES THAT SOME LOCATION WITHIN THE GREAT LAKES REGION
WILL WITNESS AN ACCUMULATING SNOWFALL SATURDAY/SUNDAY.
MARINE...
NORTHEAST GALES WILL CONTINUE OVER MUCH OF LAKE HURON THROUGH
WEDNESDAY. CURRENT OBSERVATIONS OVER SOUTHERN LAKE HURON ARE SHOWING
WIND GUSTS ALREADY REACHING UP TO 35 KNOTS AND GUSTS OVER LAKE ST
CLAIR AND WESTERN LAKE ERIE AROUND 30 KNOTS. WHILE THERE MAY BE A
BRIEF PERIOD OF MINIMAL GALES OVER LAKE ST CLAIR AND WESTERN LAKE
ERIE...THE SMALL CRAFT ADVISORIES IN EFFECT WILL LARGELY COVER THE
SITUATION AS THE PRESSURE GRADIENT DECREASES AS THE CENTER OF LOW
PRESSURE TRACKS ACROSS THE EASTERN GREAT LAKES.
SUSTAINED WINDS WILL BE THE STRONGEST OVER CENTRAL LAKE HURON WHERE
THE NORTHEASTERLY FETCH IS THE GREATEST. THIS PREFERRED REGION OF
STRONG WINDS WILL EXTEND INTO SAGINAW BAY WHERE FUNNELING WILL
FURTHER INCREASE WINDS. GUSTS IN THE 35 TO 40 KNOT RANGE WILL BE
COMMON FOR THE WARNED AREA WITH THE POTENTIAL TO REACH UP TO 45
KNOTS OVERNIGHT. THESE GUSTY WINDS WILL ALSO FORCE WAVES ACROSS LAKE
HURON AND THE NEARSHORE ZONES INTO THE 13 TO 16 FOOT RANGE. EVEN AS
THE PRESSURE GRADIENT DECREASES ON WEDNESDAY....COLD NORTHWESTERLY
FLOW WILL STILL ALLOW FOR GUSTS TO REACH GALE CRITERIA.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER STORM WARNING...MIZ048-MIZ053-MIZ060...UNTIL 7 AM WEDNESDAY.
WINTER WEATHER ADVISORY...MIZ047-MIZ049-MIZ054-MIZ055-MIZ061-MIZ062-
MIZ068-MIZ069-MIZ075-MIZ082...UNTIL 7 AM WEDNESDAY.
WIND ADVISORY...MIZ049...UNTIL MIDNIGHT WEDNESDAY.
LAKE HURON...
GALE WARNING...LHZ362-LHZ363-LHZ441-LHZ442-LHZ443-LHZ462-LHZ463-
LHZ464...UNTIL 4 PM WEDNESDAY.
GALE WARNING...SAGINAW BAY...UNTIL 10 AM WEDNESDAY.
WIND ADVISORY...NEARSHORE WATERS FROM PORT AUSTIN TO HARBOR
BEACH...UNTIL MIDNIGHT WEDNESDAY.
WINTER WEATHER ADVISORY...NEARSHORE WATERS FROM PORT AUSTIN TO
HARBOR BEACH...UNTIL 7 AM WEDNESDAY.
LAKE ST CLAIR...
SMALL CRAFT ADVISORY...UNTIL 4 AM WEDNESDAY.
MI WATERS OF LAKE ERIE...
SMALL CRAFT ADVISORY...UNTIL 4 AM WEDNESDAY.
&&
UPDATE.......BT
AVIATION.....BT
SHORT TERM...SC
LONG TERM....CB
MARINE.......RK
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Nov 29, 3:52 AM EST, 18 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 352 AM EST TUE NOV 29 2011 MIZ047-048-053-060-061-068-069-075-082-300915- MIDLAND-BAY-SAGINAW-SHIAWASSEE-GENESEE-LIVINGSTON-OAKLAND-WASHTENAW- LENAWEE- 352 AM EST TUE NOV 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LOCATIONS ALONG AND WEST OF U.S. 23. .DAY ONE...TODAY AND TONIGHT A FLOOD WATCH IS IN EFFECT THROUGH THIS EVENING. A WINTER STORM WATCH IS IN EFFECT FOR THIS EVENING AND TONIGHT. REFER TO THE LATEST URGENT WEATHER MESSAGES AND ZONE FORECASTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. MIZ049-054-055-062-063-070-076-083-300915- HURON-TUSCOLA-SANILAC-LAPEER-ST. CLAIR-MACOMB-WAYNE-MONROE- 352 AM EST TUE NOV 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LOCATIONS EAST OF U.S. 23. .DAY ONE...TODAY AND TONIGHT A FLOOD WATCH IS IN EFFECT THROUGH THIS EVENING. REFER TO THE LATEST URGENT WEATHER MESSAGE AND ZONE FORECASTS FOR DETAILS. RAIN WILL CHANGE TO SNOW TONIGHT...WITH ACCUMULATIONS OF 1 TO 3 INCHES EXPECTED BY WEDNESDAY MORNING. THE LOWEST TOTALS OF AROUND 1 INCH ARE EXPECTED ACROSS MONROE AND WAYNE COUNTIES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-300915- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 352 AM EST TUE NOV 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT GALE WARNINGS ARE IN EFFECT FOR THE MAJORITY OF LAKE HURON...INCLUDING SAGINAW BAY. SMALL CRAFT ADVISORIES ARE IN EFFECT FOR LAKE ST CLAIR AND THE MICHIGAN WATERS OF LAKE ERIE. REFER TO THE LATEST MARINE FORECASTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. SF YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Special weather statement, Nov 29, 6:21 PM EST, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 621 PM EST TUE NOV 29 2011 MIZ047>049-053>055-060>062-300130- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE- LAPEER- INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE... SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER 621 PM EST TUE NOV 29 2011 ...WINTER WEATHER ADVISORY IN EFFECT TONIGHT... MIXED RAIN AND SNOW HAS CHANGED TO ALL SNOW AT MOST LOCATIONS IN THE ADVISORY AREA. OBSERVATIONAL TRENDS INDICATE AN INCREASE IN COVERAGE AND INTENSITY OF THE SNOW WILL OCCUR DURING THE REST OF THE EVENING. THE MOST INTENSE BAND IS EXPECTED TO DEVELOP FIRST ALONG AND NORTH OF INTERSTATE 69 UP TO SAGINAW AND THEN DEVELOP INTO THE THUMB BETWEEN CARO...SANDUSKY...AND BAD AXE. A SLUSHY ACCUMULATION OF 1 TO 2 INCHES IS EXPECTED ALONG AND WEST OF INTERSTATE 75 BETWEEN 6 PM AND 9 PM...WITH UP TO AN INCH EAST OF THERE INTO NORTHERN PORTIONS OF THE THUMB. BT
Local storm report, Nov 29, 8:14 PM EST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
814 PM EST TUE NOV 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 PM SNOW 3 NNE SAGINAW 43.46N 83.94W
11/29/2011 M2.7 INCH SAGINAW MI TRAINED SPOTTER
3 HOUR TOTAL.
0811 PM SNOW 5 W SAGINAW 43.42N 84.05W
11/29/2011 M2.2 INCH SAGINAW MI TRAINED SPOTTER
3 HOUR TOTAL.
0811 PM SNOW BYRON 42.83N 83.95W
11/29/2011 M4.0 INCH SHIAWASSEE MI TRAINED SPOTTER
3 HOUR TOTAL.
&&
MOSTEIKOLocal storm report, Nov 29, 9:20 PM EST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
920 PM EST TUE NOV 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM SNOW BRIDGEPORT 43.38N 83.88W
11/29/2011 M1.2 INCH SAGINAW MI TRAINED SPOTTER
4 HOUR TOTAL.
0914 PM SNOW FREELAND 43.52N 84.12W
11/29/2011 M4.0 INCH SAGINAW MI TRAINED SPOTTER
4 HOUR TOTAL.
0915 PM SNOW 2 N SAGINAW 43.45N 83.95W
11/29/2011 M2.9 INCH SAGINAW MI TRAINED SPOTTER
4 HOUR TOTAL.
&&
MOSTEIKOLocal storm report, Nov 29, 9:53 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
953 PM EST TUE NOV 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 PM SNOW HOWELL 42.61N 83.94W
11/29/2011 M1.9 INCH LIVINGSTON MI NWS EMPLOYEE
4 HOUR TOTAL.
0943 PM SNOW CORUNNA 42.98N 84.12W
11/29/2011 M2.5 INCH SHIAWASSEE MI EMERGENCY MNGR
4 HOUR TOTAL.
0945 PM SNOW 5 W SAGINAW 43.42N 84.05W
11/29/2011 M3.9 INCH SAGINAW MI TRAINED SPOTTER
5 HOUR TOTAL.
&&
MOSTEIKOThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 4:00 AM EST | Small Craft Advisory | DTX | 12 hr | |
| Nov 30, 11:11 AM EST | River Flood Warning | DTX | Lenawee, Monroe | 70 hr |
| Nov 30, 11:11 AM EST | River Flood Warning | DTX | Monroe | 3 days |
Nearby
Winter Storm Warnings in Michigan, 2011Every winter storm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.